MAUDE Adverse Event Report: SPINAL ELEMENTS, INC MERCURY; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

SPINAL ELEMENTS, INC MERCURY; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 62075-050
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994)
Date of Event 09/13/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device history record was evaluated and no deviations or discrepancies were observed.Radiographs were received depicting the event.Returned device was evaluated and the complaint was confirmed.Device met specifications except in the area of damage which could not be fully measured.The screw head was disassociated from the bone shank.Marring and material deformation evidence suggests that the material yielded during separation of components as a result of excessive forces.Unknown factors include: patient activity at the time or prior to the event, patient bone quality, the degree of spinal instability, or patient compliance with post-operative care instructions.Root cause or specific failure mode cannot be determined.Labeling review notes: "possible adverse events: 2.Disassembly, bending, and/or breakage of any or all of the components.3.Loss of fixation.".
 
Event or Problem Description
In late (b)(6) 2019, patient (diagnosed with pseudarthrosis) underwent revision surgery to remove (competitive implant hardware) left fractured bone screw and replaced with right side, unilateral hardware from l4-s1.During routine two week post-op follow up, radiographic imaging depicted pedicle bone screw head separation from right shank at s1.Approximately two weeks later, revision surgery was performed to remove replace the right s1 screw and add supplemental fixation (adjacent rod and iliac screw).Post-revision patient is reportedly doing well.

Brand Name
MERCURY
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
SPINAL ELEMENTS, INC
3115 melrose drive, suite 200
carlsbad CA 92010
MDR Report Key9218773
Report Number3004893332-2019-00008
Device Sequence Number16690085
Product Code NKB
UDI-Device Identifier00840606117791
UDI-Public00840606117791
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K083230
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number62075-050
Device Lot Number170911
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/18/2019
Initial Report FDA Received Date10/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age31 YR
Patient Weight100